Alert archive / Maine / Gale Warnings in 2017

Gale Warning 11, NWS Caribou, ME

February 5, 2017

NWS Caribou, ME issued this gale warning at Feb 5, 2017, 5:23 AM EST. It took effect at Feb 5, 2017, 8:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2017, 5:23 AM EST (10:23 UTC)
In effect from
Feb 5, 2017, 8:00 PM EST
Expired
Feb 6, 2017, 9:52 AM EST
In force
14 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

434 
WHUS71 KCAR 051023
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
523 AM EST SUN FEB 5 2017

ANZ050>052-052100-
/O.CON.KCAR.SC.Y.0015.000000T0000Z-170206T0200Z/
/O.UPG.KCAR.GL.A.0006.170206T0200Z-170206T1800Z/
/O.NEW.KCAR.GL.W.0011.170206T0200Z-170206T1800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
523 AM EST SUN FEB 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST
MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...WEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT
  AND SEAS 4 TO 6 FT TODAY. WEST WINDS 25 TO 35 KT WITH GUSTS UP
  TO 40 KT WITH SEAS 8 TO 13 FEET THIS EVENING INTO MONDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

NORCROSS
6 follow-up statements
981 
WHUS71 KCAR 051521
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1021 AM EST SUN FEB 5 2017

ANZ050>052-052330-
/O.CON.KCAR.SC.Y.0015.000000T0000Z-170206T0200Z/
/O.CON.KCAR.GL.W.0011.170206T0200Z-170206T1800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1021 AM EST SUN FEB 5 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM
EST MONDAY...

* WINDS AND SEAS...WEST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HEWITT
322 
WHUS71 KCAR 052007
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
307 PM EST SUN FEB 5 2017

ANZ050>052-060415-
/O.CAN.KCAR.SC.Y.0015.000000T0000Z-170206T0200Z/
/O.EXT.KCAR.GL.W.0011.170206T0100Z-170206T1800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
307 PM EST SUN FEB 5 2017

...GALE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 1 PM EST
MONDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HEWITT
377 
WHUS71 KCAR 060228
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
928 PM EST SUN FEB 5 2017

ANZ050>052-061200-
/O.CON.KCAR.GL.W.0011.000000T0000Z-170206T1800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
928 PM EST SUN FEB 5 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WINDS AND SEAS...WEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
509 
WHUS71 KCAR 060514
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1214 AM EST MON FEB 6 2017

ANZ050>052-061315-
/O.CON.KCAR.GL.W.0011.000000T0000Z-170206T1800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1214 AM EST MON FEB 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
850 
WHUS71 KCAR 060831
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
331 AM EST MON FEB 6 2017

ANZ050>052-061645-
/O.CON.KCAR.GL.W.0011.000000T0000Z-170206T1800Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
331 AM EST MON FEB 6 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS AND SEAS...NORTHWEST WINDS 25 TO 35 KT WITH GUSTS UP TO 
  40 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
506 
WHUS71 KCAR 061452
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
952 AM EST MON FEB 6 2017

ANZ050>052-062200-
/O.CAN.KCAR.GL.W.0011.000000T0000Z-170206T1800Z/
/O.NEW.KCAR.SC.Y.0016.170206T1452Z-170206T2200Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
952 AM EST MON FEB 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTHWEST WINDS 20 TO 30 KT WITH A FEW GUSTS
  UP TO 35 KT. SEAS 6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Feb 5, 5:16 AM EST, 7 minutes earlier.

Area forecast discussion, Feb 5, 5:16 AM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
516 AM EST Sun Feb 5 2017

.SYNOPSIS...
Low pressure will approach from the west today. The low will
track north of Maine tonight drawing a cold front across the
region. The low will exit across the maritimes Monday. A
stronger low will approach from the west later Tuesday.
&&

.NEAR TERM /THROUGH TONIGHT/...
Low pressure will approach from the west today drawing a warm
front north across the region. The low will then track north of
Maine tonight drawing a cold front across the region. Skies will
be mostly cloudy across the region today along with a chance of
light snow. The better chances of snow today will be across
northern areas where accumulations up to an inch are possible
through the afternoon, with little accumulation across Bangor and
Downeast areas. Light snow will persist across the region into the
early morning hours, with the better chances remaining across
northern areas where 2 to 3 inches of total accumulation is
expected. Any accumulations across the Bangor and Downeast areas
tonight will be less than an inch. Snow showers will then occur
along the cold front with precipitation decreasing later tonight
in the wake of the cold front and exiting low. Winds will begin to
increase later tonight in the wake of the cold front with gusts
up to around 30 mph possible. Have kept areas of blowing snow
across northern portions of the forecast area later tonight. High
temperatures today will range from the lower to mid 20s north, to
the lower 30s Bangor and interior Downeast with mid 30s along the
Downeast coast. Low temperatures tonight will range from around 5
to 10 north, to the upper teens Bangor and interior Downeast with
around 20 to the lower 20s along the Downeast coast.
&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
Expect low pressure over the Maritimes to be moving away to the
northeast as high pressure builds in from the west on Monday. High
pressure is expected to crest over the region Monday evening. Low
pressure will then approach the area from the southwest and spread
snow into the southwestern areas late Tuesday Night. The snow will
spread north to the remainder of the area during the day Tuesday.
&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Snow is expected to mix with freezing rain and sleet then change
to rain over the south early Wednesday Morning. The mixed
precipitation will then spread to the north during the day
Wednesday. The snow is expected to change back to snow from north
to south Wednesday Night then end late at night as snow showers.
Snow showers are expected over the north and higher terrain
Thursday. High pressure will build in Friday. Another low is
expected to pass to the north of the State Saturday.
&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: Generally expect MVFR, with occasional IFR, conditions
across northern and central areas today. Generally expect VFR
conditions Bangor and Downeast today. MVFR/IFR, with occasional
LIFR, conditions are expected across northern and central areas
tonight. VFR, with occasional MVFR, conditions are expected Bangor
and Downeast tonight. Gusty west winds will develop later tonight
with gusts up to around 30 mph expected.

SHORT TERM: VFR conditions are expected Monday. VFR conditions are
expected to give way to IFR conditions Tuesday as snow spreads
from south to north. IFR conditions are expected Wednesday. VFR
conditions expected Thursday.
&&

.MARINE...
NEAR TERM: A Small Craft Advisory is in effect for the waters
today into early this evening. Winds will then increases to gale
levels with the Small Craft Advisory transitioning to a Gale
Warning. Visibilities could be locally reduced in any snow this
afternoon into early tonight.

SHORT TERM: Have used the GFS for sustained winds. Gale conditions
are expected into Monday Morning then diminish to SCA conditions
Monday afternoon. SCA conditions will continue into Monday Night.
For Waves: The primary wave system Monday and Monday Night will be
southwest wind wave. Wave heights will range from around 12 feet
early Monday to 3-4 feet on Tuesday. Easterly wind wave will build
again Tuesday Night into Wednesday as low pressure approaches from
the southwest. Will use the Near Shore Wave Model to populate
waves.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 9 PM EST this evening for
     ANZ050>052.
     Gale Warning from 9 PM this evening to 1 PM EST Monday for
     ANZ050>052.

&&

Near Term...Norcross
Short Term...Mignone
Long Term...Mignone
Aviation...Norcross/Mignone
Marine...Norcross/Mignone

Nearby

Gale Warnings in Maine, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.